Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 9, 2013, 4:40 AM CST for 14 counties in Texas. It took effect at Feb 9, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 4:40 AM CST (10:40 UTC)
- In effect from
- Feb 9, 2013, 9:00 AM CST
- Expired
- Feb 9, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS74 KSJT 091040 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 440 AM CST SAT FEB 9 2013 ...A WIND ADVISORY AND A LAKE WIND ADVISORY HAVE BEEN ISSUED FOR PARTS OF WEST CENTRAL TEXAS... .A STRONG UPPER LEVEL SYSTEM WILL RESULT IN STRONG SOUTH WINDS TODAY. TXZ049-054-064>066-071>073-076>078-098-113-127-100000- /O.NEW.KSJT.WI.Y.0002.130209T1500Z-130210T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE 440 AM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY IN EAST-WEST ORITENTED ROADWAYS. LOOSE OUTDOOR OBJECTS COULD BE BLOWN AROUND. * TIMING...9 AM THROUGH 6 PM * WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ128-139-140-154-100000- /O.NEW.KSJT.LW.Y.0001.130209T1500Z-130210T0000Z/ CALLAHAN-COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...CLYDE...BAIRD...CROSS PLAINS... COLEMAN...BROWNWOOD...BRADY 440 AM CST SAT FEB 9 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS...SMALL BOATS PRONE TO CAPSIZING...AND ROUGH CHOP WILL MAKE IT DIFFICULT TO NAVIGATE. * TIMING...9 AM TO 6 PM. * WINDS...20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:51 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 8, 11:51 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1151 PM CST FRI FEB 8 2013 .DISCUSSION... SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND WILL BECOME GUSTY BY 12Z SATURDAY. STRONGER SOUTH-SOUTHEAST WINDS WILL OCCUR ON SATURDAY. GUSTS OF 30-35 KT ARE LIKELY AT KABI AND KSJT...WITH 25-30 KT GUSTS AT KJCT AND KBBD...DURING THE MIDDAY AND AFTERNOON HOURS. LOW CLOUD COVER WILL INCREASE SATURDAY MORNING...BECOMING WIDESPREAD BY 18Z. EXPECT CLOUD CEILINGS TO BE IN THE RANGE OF 3-4K FT AT KABI/KSJT...AND 2-3K FT AT KJCT AND KBBD. A FEW SHOWERS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS DURING THE DAY SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WEST OF THE TAF SITES LATE IN THE TAF PERIOD. EXPECT AN INCREASED CHANCE OF THUNDERSTORMS AT KABI AND KSJT 03Z-06Z. && .PREV DISCUSSION... /ISSUED 821 PM CST FRI FEB 8 2013/ UPDATE... TEMPS HAVE FALLEN INTO THE 50S ACROSS MOST OF THE AREA...BUT VERY DRY AIR REMAINS IN PLACE ACROSS THE CWA...ESPECIALLY NORTH OF A LINE FROM STERLING CITY TO BRADY. TEMPS HAVE FALLEN A BIT FASTER THAN ANTICIPATED BUT WITH INCREASING MID/HIGH LEVEL CLOUD COVER... I AM BANKING ON TEMPS REACHING THEIR MINIMUM VALUES EARLIER THAN NORMAL...THEN HOLDING STEADY OR SLIGHTLY WARMING TOWARDS SUNRISE. I DID LOWER OVERNIGHT LOWS 1-3 DEGREES...MAINLY IN AREAS WHERE CLEARING IS PRESENT AT THE CURRENT TIME AND MADE MINOR MODIFICATIONS TO WIND/SKY GRIDS. DEWPOINTS WERE ADJUSTED DOWN AS MUCH AS 10 DEGREES IN THE NEAR TERM BUT LOW LEVEL MOISTURE ADVECTION WILL HELP THIS VALUES CLIMB SLOWLY OVERNIGHT. WINDS WILL REMAIN LIGHT FOR THE NEXT FEW HOURS BUT WILL BEGIN TO INCREASE AFTER MIDNIGHT AS A DYNAMICALLY ENHANCED LOW LEVEL JET CRANKS UP. THE DEEPENING LEE CYCLONE AND RESULTANT PRESSURE GRADIENT WILL SUPPORT STRONG WINDS THROUGHOUT THE DAY TOMORROW... WITH SUSTAINED WINDS OF 20-30 MPH /ACROSS THE BIG COUNTRY AND CONCHO VALLEY/ WITH SLIGHTLY LOWER WIND SPEEDS ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. PATCHY LIGHT DRIZZLE/SHOWERS WILL BE POSSIBLE EARLY TOMORROW BUT THE BETTER RAIN CHANCES WILL RESIDE DURING THE LATE EVENING AND OVERNIGHT HOURS AS A PACIFIC COLD FRONT OVERTAKES THE DRYLINE OVER WEST TX AND MOVES EAST ACROSS THE AREA. CONVECTION WILL LIKELY REMAIN IN THE LINEAR FORM WITH LOCALIZED SEVERE POTENTIAL. TIMING WILL GENERALLY BE AFTER MIDNIGHT BUT IT MAY SNEAK INTO THE WESTERN COUNTIES JUST PRIOR TO THIS TIME. JOHNSON PREV DISCUSSION... /ISSUED 556 PM CST FRI FEB 8 2013/ DISCUSSION... SEE AVIATION SECTION. AVIATION... SOUTHEAST WINDS WILL INCREASE TONIGHT AND WILL BECOME GUSTY BY 12Z SATURDAY. STRONGER SOUTH-SOUTHEAST WINDS WILL OCCUR ON SATURDAY WITH GUSTS OF 30-35 KT POSSIBLE DURING THE MIDDAY AND AFTERNOON HOURS. LOW CLOUD COVER WILL INCREASE SATURDAY MORNING... BECOMING WIDESPREAD BY 18Z. EXPECT CLOUD CEILINGS TO BE IN THE RANGE OF 2500-3500 FT WITH THE LOWER CEILINGS AT KJCT AND KBBD. A FEW SHOWERS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS DURING THE DAY SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WEST OF THE TAF SITES LATE IN THE TAF PERIOD. PREV DISCUSSION... /ISSUED 401 PM CST FRI FEB 8 2013/ SHORT TERM... A QUIET WEATHER IS EXPECTED OVERNIGHT...FOLLOWED BY AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. LOW TEMPERATURES OVERNIGHT WILL GENERALLY BE IN THE MID AND UPPER 40S...WITH STRATUS DEVELOPMENT ACROSS AT LEAST THE EASTERN AND SOUTHERN COUNTIES BY SUNRISE. LOW/MID LEVEL CLOUD COVER WILL LINGER THROUGH MUCH OF THE MORNING AND EARLY AFTERNOON ACROSS A GOOD PORTION OF THE AREA...WHICH SHOULD HELP TO KEEP AFTERNOON HIGHS FROM GETTING MUCH HIGHER THAN THE MID AND UPPER 60S. THE SURFACE PRESSURE GRADIENT ACROSS THE REGION WILL INCREASE ON SATURDAY...AS A LEE TROUGH DEVELOPS OVER EASTERN COLORADO AND NEW MEXICO. I EXPECT SOUTH WINDS TO INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS. OUR WESTERN COUNTIES WILL BE CLOSE TO WIND ADVISORY CRITERIA...BUT GIVEN THE CONTINUED UNCERTAINTY...I OPTED TO HOLD OFF ON ISSUING A WIND ADVISORY AT THIS TIME. A POTENT UPPER LEVEL LOW CURRENTLY OVER CENTRAL CALIFORNIA WILL TRACK EAST ACROSS THE CENTRAL ROCKIES TONIGHT AND SATURDAY...THEN BE ACROSS NORTHERN COLORADO AROUND 00Z SUNDAY. AHEAD OF THIS SYSTEM LOW LEVEL MOISTURE WILL STEADILY INCREASE OVERNIGHT...WITH DEWPOINTS WELL INTO THE 50S ACROSS MUCH OF THE REGION BY SATURDAY AFTERNOON. WARM AIR ADVECTION SHOWERS WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE REGION...AND I HAVE INCLUDED SLIGHT CHANCE POPS. THE WESTERN HALF OF THE AREA WILL BE A BIT TRICKIER. AT THIS TIME...I BELIEVE THE MAJORITY OF CONVECTION WILL HOLD OFF UNTIL AFTER 00Z...AS DRYLINE/PACIFIC COLD FRONT ENCROACH ON OUR WESTERN COUNTIES. A FEW SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE BEFORE 00Z...ACROSS OUR WESTERN COUNTIES...ESPECIALLY IF THE DRYLINE/COLD FRONT MOVE A BIT FASTER THAN WHAT IS CURRENTLY FORECAST. FOR NOW...I HAVE LEFT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...DURING THE AFTERNOON HOURS. PRECIPITATION CHANCES WILL BEGIN TO INCREASE AFTER 00Z...AND THIS IS DISCUSSED IN MORE DETAIL IN THE LONG TERM BELOW. LONG TERM... PACIFIC COLD FRONT WILL SURGE EAST ACROSS THE AREA SATURDAY NIGHT AS THE UPPER LOW/TROUGH MOVES EAST INTO THE PLAINS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AS IT ADVANCES EAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE EASTERN TWO THIRDS OF THE CWA WITH THE MAIN STORM MODE BEING LINEAR WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE MAIN SEVERE THREAT IS EXPECTED EAST OF A STERLING CITY...MERTZON TO SONORA LINE. POPS WERE INCREASED TO LIKELY ACROSS EASTERN ZONES SATURDAY NIGHT WITH CHANCE POPS ELSEWHERE. DRY AND BREEZY WEATHER IS EXPECTED ON SUNDAY WITH HIGHS IN THE 60S. A WEAK COLD FRONT IS EXPECTED TO ENTER THE BIG COUNTRY EARLY MONDAY AND STALL ACROSS THE AREA DURING THE DAY. THE FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES TO NORTHERN SECTIONS WITH HIGHS IN THE LOWER 60S ACROSS THE BIG COUNTRY WITH MID AND UPPER 60S ELSEWHERE. NEXT UPPER LEVEL TROUGH DEEPENS OVER THE SOUTHERN ROCKIES ON MONDAY THEN HEADS EAST ACROSS THE SOUTHERN PLAINS ON TUESDAY. MODELS HAVE BEEN TRENDING A BIT STRONGER WITH THIS SYSTEM WITH THE GFS NOW SHOWING A CLOSED LOW TRACKING ACROSS THE NORTHERN BIG COUNTRY WHILE THE ECMWF MAINTAINS AN OPEN SYSTEM. COLDER AIR FILTERS IN BEHIND THE UPPER SYSTEM ON TUESDAY AND COULD EVEN SEE THE POTENTIAL FOR SOME LIGHT WINTRY MIX ACROSS THE NORTHERN BIG COUNTRY IF THE STRONGER GFS IS CORRECT. FOR NOW...KEPT PRECIP ALL RAIN WITH SLIGHT POPS MONDAY NIGHT AND TUESDAY. DRY WEATHER EXPECTED FOR WEDNESDAY THEN A STRONGER COLD FRONT IS POSSIBLE THURSDAY INTO FRIDAY TIME FRAME WITH COLDER TEMPERATURES FRIDAY INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 67 44 68 34 / 0 20 60 10 0 SAN ANGELO 46 69 46 68 32 / 0 20 40 5 5 JUNCTION 46 68 52 73 35 / 0 20 40 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Feb 8, 2:35 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CST FRI FEB 8 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 235 PM CST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS SATURDAY AFTERNOON INTO SUNDAY MORNING. A FEW STORMS MAY BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF A STERLING CITY...TO MERTZON...TO SONORA LINE. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND STRONG DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:40 AM CST | Lake Wind Advisory | SJT | Brown, Callahan, Coleman, McCulloch | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.